I am 70 years old. Until about a year ago, I lived in Memphis.
In 1994, I had a bout of prostatitis. My uro kept me on Floxin for about 9 months. Due to the Floxin, I developed severe acid reflux and muscle soreness. It has taken years to get over it.
Presently I have no prostatitis. I do have a enlarged prostate. My urine flow is about normal (I take saw palmetto and Cardura 2 mg).
And, I ejaculate about 3-4 times per week.
I have regular checkups (Uro, Cardo, etc.). My total PSA was 20, it's now 14 with free PSA 39% (no sign of cancer, high PSA probably due to BPH). So my sexual equipment is working ok.
In August this year, I developed severe chest pain. I immediately went to the emergency room. There was no heart problem. They decided that it was muscle related and put me on Celebrex. Several weeks went by with no improvement. But, the Celebrex caused gastro problems.
My lung doctor ordered a chest wall biopsy. They found that I had pneumonia and put me on Cipro. The pneumonia cleared up. But, I developed extreme colitis and painful sore arm muscles (I can hardly use my mouse).
My GI doctor said the Cipro killed the good bacteria in my gut and prescribed Flagyl and yogurt. After taking Flagyl and eating yogurt for three days, most of the soreness in my gut has cleared up. My arm is still very sore.
Someone suggested that I go to a pain clinic for my sore arm (it's interfering with my sleep). There is NO WAY that I would go to a pain clinic. I have about 9 friends (and also my two daughters) that went to pain clinics. They received nerve blocks and strong pain medication. In each case they got worse (sometimes extremely worse). I think some pain is NECESSARY to the healing process. It tells you not to use the painful member. So I am taking mild pain medication (OTC).
I think pain clinics should be OUTLAWED. And, also the QUINOLONE family of drugs Floxin, Cipro, etc.). Also, I'm not to sure about Celebrex.
I think that some prostatitis is caused by muscle soreness. The quinolones will only make it worse as they cause muscle soreness. I will never take them again.
Last Updated 7/10/04